# SDR CA110819001

- Difficulty date: August 18, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Piper PA-28-140
- Aircraft time: 2,794 hours
- Engine: Pwa PT6A112
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Fcu
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN)  FOUND FUEL CONTROL UNIT FAILED RESULTING IN AN ENGINE OVERTEMP AND OVERSPEED EVENT.  THE FCU/FUEL PUMP COUPLING WAS FOUND TO BE BROKEN INDICATING AN FCU INTERNAL FAILURE.  IT WAS ALSO FOUND THAT THE FCU SHAFT BEARING WAS BROKEN WITH BEARING BALLS AND CAGE MATERIAL MISSING.  AFTER THE EVENT THE FCU WAS REMOVED BY THE OPERATOR AND REINSTALLED AFTER THE DAMAGE WAS FOUND. THERE WAS NO NOTICEABLE ENGINE DAMAGE AS A RESULT OF THE OVERSPEED AND OVERTEMP EVENT.  THE POWER SECTION NEEDED A FULL O/H DUE TO THE REPORTED TEMP OF 785C IAW REQUIREMENTS OF THE MM LIGHT O/H SECTION. THE GG MODULE WAS DISASSEMBLED TO COMPLY WITH OVERSPEED AND OVERTEMP WORKSCOPE. THE ACCESSED PARTS WERE INSPECTED IN COATED CONDITION BECAUSE OF NO NOTICEABLE DAMAGE CAUSED BY OVERSPEED, VIBRATIONS OR OVERHEATING WAS FOUND. THE CT BLADES WERE SENT FOR OVERTEMP EVALUATION.  THE FCU AND THE FUEL PUMP WERE SENT FOR O/H WITH REQUEST OF TEARDOWN REPORTS.
